| Catalog Number |
NSLG2C35 |
| Medical Device Problem Codes |
Communication or Transmission Problem (2896); Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 12/4/2023.D4 batch #: x94r1m.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure that the product would not register to the gen11 and the jaws would not open.Unknown as to how the procedure was completed.There were no adverse consequences for the patient.
Additional Manufacturer Narrative
(b)(4).Date sent: 12/18/2023.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was returned with the bottom portion of the i blade out of the lower jaw channel; the lower jaw channel was damaged.The device was connected to the generator and it was recognized.Because of the condition of the device not all functional testing could be performed with the generator.The jaw was unable to cycle open and close.No communication issues were observed at any time during the testing.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.